I have chronic sinus problems and severe allergies. I had an in
depth septoplasty years ago, have undergone UUUP surgery, and have tried allergy
shots. Claritin causes stomach problems, and Allegra causes headaches. I have
been using Zyrtec for years now, and there are days when I take 5 or more 10mg
doses to get relief. I had been using OTC sinus sprays for immediate relief, but
have quit them, using only saline solution 2 or 3 times daily. SHoudl I be
concerned with possible short or long term side effects of taking Zyrtec at this
The amounts you mention greatly exceed the recommended dose of one tab twice a day and raises the possibility of acute side effects. I know of no studies of long term side effects of using such high doses of Zyrtec alone but if you are taking Zyrtec-D that could pose significant risks from the pseudoephedrine.
The best advice I can provide is that you discuss your question with your physician and raise with him/her the possibility of other medication options.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.